Recommended Posts

I am 4 weeks post-op and I'm experiencing depression. Not sure what the heck is happening with me. Had anyone else gone through this?

Share this post


Link to post
Share on other sites

Very common to have mood swings and depression. Hormones are stored in fat cells. With rapid weight loss, there's a potential for too much to be circulating in your system. Dr Callery emphasized this as a potential side effect and hence he requires a buddy to attend the pre-op sessions. Men often get angry when they have WLS. Some become suicidal. It's very important to see a therapist as part of this journey. Some people need medications: talk to your providers that you are feeling depressed. It needs to be addressed. If any suicidal thoughts, please get immediate help, go to the ED if necessary.

Share this post


Link to post
Share on other sites

Thank you. No suicidal thoughts. Just a lack of joy.

Share this post


Link to post
Share on other sites

I had horrible depression, dr put me on an antidepressant. I agree the influx of hormones and I tried to rush the recovery. I'm almost two years post it gets better. Walking helped

Share this post


Link to post
Share on other sites

It's normal, but not fun. Best recommendation I can make is to focus on what you need to do, stay focused on what your doing. I've seen it help these episodes pass.

Share this post


Link to post
Share on other sites

Thank you.

Share this post


Link to post
Share on other sites

I love the feedback. At least I know I'm not going crazy. Thank you

Share this post


Link to post
Share on other sites

I'm two years out and for the last six months I've been experiencing severe depression. Started Wellbutrin about three months ago with little relief. Not sure but feels like it's reared its ugly head worse after the bypass

Share this post


Link to post
Share on other sites

I'm two years out and for the last six months I've been experiencing severe depression. Started Wellbutrin about three months ago with little relief. Not sure but feels like it's reared its ugly head worse after the bypass

Have you seen your psychiatrist recently? If what you're taking isn't working, it may be time to switch or add something else on. Are you getting some counseling along with your meds? Is your relationship with your counselor working for you?

You can feel better, and as tough as it is to muster up the motivation to do something about it, you're the person who is in the best position to help yourself.

Share this post


Link to post
Share on other sites

I have it too, although it is not severe and I've been to my own, and my program's psychologist a few times in the last 2.5 years. I'm also taking sertraline, and I'm doing reasonably well.

Share this post


Link to post
Share on other sites

my feeling is that the surgery is the FINAL big finish to a HUGE build up.   then you have it,  and guess what, it's not fun and the weight didn't just fall off in the OR and now it's day to day with a new and stinky diet and it was a LET DOWN for me.  

 

It took me a while to come to terms with the actual benefit of the surgery and i didn't lose weight after the surgery,  so I was actually questioning whether she did the procedure or not. 

 

Now it's been 2 years and finally I am a normal size person.   I hope to keep it that way.

Share this post


Link to post
Share on other sites

Hi Almacotta, 

 

I got down in the dumps about the same time as you did.  I find it helps to talk about it a bit.  Also, blast some music.  

 

How are you doing now?  I see this was posted a while ago.  Did you go to your gp or did it pass?

Share this post


Link to post
Share on other sites

I'm right there too. Just posted on a thread in the sleeve forum..... 

Share this post


Link to post
Share on other sites

I switched to Prosaz about six weeks ago, feeling better less anxiety still not sure why this occurred but it's far more manageable.  

Share this post


Link to post
Share on other sites

You are experiencing something that a lot of us did, especially right after surgery.  Like the others have said, you and your body are going through a lot with the rush of hormones being released, changes, etc.  Add to that, that most of us have used food in the past as a our coping mechanism and now you can't. It just all feels like it is coming down on you at once. Hang in there, talk to a counselor if doesn't get better, vent away on here, etc. Some people make it through with out any meds, some need them temporarily and some need them for the long haul.  Just know that you are pretty normal!

Share this post


Link to post
Share on other sites

I switched to Prozac and am doing a lot better, walking helps too

 

Share this post


Link to post
Share on other sites

I switched to Prozac and am doing a lot better, walking helps too.

I was taking Prozac 20 years ago, all I can recall is being very sleepy and barely able to keep my eyes open at 5PM. My family told me it turned me into a mean bastard, which isn't my disposition at all. I stopped taking it after a month.

Share this post


Link to post
Share on other sites

Talk with your dr there are different medications that can work

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now